Going round in circles

Last friday as my INR was just 1.9 (target 3) I was given clexane - I had to ask for this. Dr knew nothing about it and looked up hospital letters and in his pharmaceutical book :(

So I injected over weekend and took warfarin. Yesterday INR 1.7 :( :(

Speech a wee bit better but have bad headache.

Got in touch with link nurse as per my consultant's advise - "If you ever need any help" She just said my GP must talk to the consultant not her. Both GP and consultant's secretary on leave so do not know if contact was made. GP surgery said if you don't get any help come back to us - though not sure what we can do??

Have been given more clexane and INR will be re-tested Thursday.

I could weep - I thought life after diagnosis would be easier; apparently not.

Lynn

Last edited by

4 Replies

oldestnewest
  • I used to have to inject Fragmin whenever my INR was below 3.3 (target 4.0).

    Now I'm on it permanently and would never go back onto Warfarin. xx

  • Once you become a patient it almost seems as if you are often there to be trodden on. Have to jump through so many unnecessary hoops to make sure that all the relevant agencies have got ticks in all their relevant boxes.

    It just frustrates me if i dwell on it so try not to. But it does take a completely different perspective to be able to deal with it all.

  • Hi stillwaiting,

    You have trouble. I understand that. It takes time for an INR change. It takes 2-3 Days to see the result. But I would never talk to a doctor that do not know this illness.

    Try to have lab-tests often and make notes what happen. Do try to get an APS-doctor that knows APS. And also try to learn as much as possible about how warfarin works. So many people on this site and we all are different but we all have to fight for our health whereever we live on this planet.

    .You are going to do a new test on thursday. Last time was monday. Perhaps it is OK on thursday, It is important that you make notes what you do now. It will be OK no doubt and I wish you a good result in the near future.

    Best wishes from Kerstin in Stockholm

  • As life has gone on for me, 13 years after starting warfarin, I have picked up here and there more and more trivia which relates to the metalbolism of Vitamin K and how warfarin tries to sabotage that metabolism to bring down one's clotting time. It is all very, very complex. This hormone, that hormone, this gut flora, that gut flora (whose gut influences are determined by everything you eat!) To say its complex is to short-change just how intricate and involved it all is. And on top of that, we are all different because this whole coagulation cascade -- even the tiny bit of it influenced by Vitamin K/warfarin -- is subject to the specific genetic and epigenetic expressions.

    So! Do start a chart/diary/log. When I first started my chart (on the advice of the hematologist who diagnosed me,) I wrote down medication times, activity levels (such as miles walked, days at the gym, how much I swam, etc.) With time I found that my INR fluctuated with the amount of activity and whether or not I perspired a lot. But, as you may note on this site, not everyone reacts that way. So a "change in sweat effects INR thing" may be totally irrelevant to you. But start your chart and with time you may be able to spot the unknown bumps in your coagulation road that you can recognize and smooth out.

    It's confusing. Perhaps even more so for docs who think they should know it all. But given the incomplete state of knowledge about exactly how APS works its' nefarious tricks, docs can't know it all and neither can we. But its only human nature to try and dismiss or ignore what we can't understand or don't want to admit. Doctors and their staff are human.

    Soldier on. But also remember that many of us Hughies had to give up on warfarin and switch to injectibles. Sometimes I find myself wishing I was on injectibles-- my INR is stable, but getting that INR checked when I'm travelling, especially abroad, is such a pain!)

    (I wish I remembered his name so I could give a thank you shout out. Shortly after I went on warfarin I planned to take a trip to Scotland. I was freaking out over how I would deal with an INR check should symptoms arise since in am not a UKCitizen. I made calls, and a doc near Oban said to drop by his office if I was having symptoms when I was in town.Turns out I didn't need his services, but knowing I had this option made me feel so much more at ease about the trip. Arthur's Seat was amazing! And I have a permanant image in my head of the harbor beside Oban as we walked beside the sea side one misty, moisty morning.)

You may also like...